Skip to main content

A Construction of Frobenius Manifolds with Logarithmic Poles and Applications


A construction theorem for Frobenius manifolds with logarithmic poles is established. This is a generalization of a theorem of Hertling and Manin. As an application we prove a partial generalization of the reconstruction theorem of Kontsevich and Manin for projective smooth varieties with convergent Gromov-Witten potential. A second application is a construction of Frobenius manifolds out of a variation of polarized Hodge structures which degenerates along a normal crossing divisor when certain generation conditions are fulfilled.

This is a preview of subscription content, access via your institution.


  1. CaK

    Cattani E., Kaplan A.: Polarized mixed Hodge structures and the local monodromy of a variation of Hodge structures. Invent. Math. 67, 101–115 (1982)

    MATH  Article  ADS  MathSciNet  Google Scholar 

  2. CaKSch

    Cattani E., Kaplan A., Schmid W.: Degeneration of Hodge structures. Ann. Math. 123, 457–535 (1986)

    Article  MathSciNet  Google Scholar 

  3. CaFe

    Cattani E., Fernandez J.: Frobenius modules and Hodge asymptotics. Commun. Math. Phys. 238, 489–504 (2003)

    MATH  Article  ADS  MathSciNet  Google Scholar 

  4. CK

    Cox, D.A., Katz, S.: Mirror symmetry and Algebraic Geometry. Mathematical Surveys and monographs, vol. 68, Providence, RI: Amer. Math. Soc., 1999

  5. De1

    Deligne P.: Théorie de Hodge. II. Publ. Math. I.H.E.S. 40, 5–57 (1971)

    MATH  MathSciNet  Google Scholar 

  6. De2

    Deligne, P.: Local behaviour of Hodge structures at infinity. In: Mirror Symmetry II (eds. Greene, B., Yau, S.-T.), Studies in Advanced Mathematics, volume 1, Providence, RI: AMS/IP, 1997, pp 683–699

  7. Du

    Dubrovin, B.: Geometry of 2D topological field theories. In: Integrable Systems and quantum groups (Montecatini, Terme 1993), (Francoviglia, M., Greco, S., eds.). Lecture Notes in Math. 1620, Berlin-Heidelberg-New York: Springer Verlag 1996, pp 120–348

  8. EV

    Esnault H., Viehweg E.: Logarithmic de Rham complexes and vanishing theorems. Invent. Math. 86, 161–194 (1986)

    MATH  Article  ADS  MathSciNet  Google Scholar 

  9. FePe

    Fernandez, J., Pearlstein, G.: Opposite filtrations, variations of Hodge structure, and Frobenius modules. In: Frobenius manifolds, eds. Hertling, C., Marcolli, M., Aspects of Mathematics E 36, Wiesbaden: Vieweg, 2004, pp 19–34

  10. Fo

    Folland G.: Introduction to partial differential equations 2nd ed. Princeton University Press, Princeton, NJ (1995)

    MATH  Google Scholar 

  11. He1

    Hertling, C.: Frobenius manifolds and moduli spaces for singularities. Cambridge Tracts Math. 151, Cambridge: Cambridge University Press, 2002

  12. He2

    Hertling C.: tt* geometry, Frobenius manifolds, their connections, and the construction for singularities. J. Reine Angew. Math. 555, 77–161 (2003)

    MATH  MathSciNet  Google Scholar 

  13. He3

    Hertling C.: Classifying spaces and moduli spaces for polarized mixed Hodge structures and for Brieskorn lattices. Compos. Math. 116, 1–37 (1999)

    MATH  Article  MathSciNet  Google Scholar 

  14. HM

    Hertling, C., Manin, Yu.: Unfoldings of meromorphic connections and a construction of Frobenius manifolds. In: Frobenius manifolds, eds. Hertling, C., Marcolli, M., Aspects of Mathematics E36, Wiesbaden: Vieweg, 2004, pp 113–144

  15. KM

    Kontsevich M., Manin Yu.: Gromov-Witten classes, quantum cohomology and enumerative geometry. Commun. Math. Phys. 164, 525–562 (1994)

    MATH  Article  ADS  MathSciNet  Google Scholar 

  16. Mal

    Malgrange B.: Deformations of differential systems, II. J. Ramanujan Math. Soc. 1, 3–15 (1986)

    MATH  MathSciNet  Google Scholar 

  17. Ma

    Manin Yu.: Three constructions of Frobenius manifolds: a comparitive study. Asian J. Math 3, 179–220 (1999)

    MATH  MathSciNet  Google Scholar 

  18. Sab

    Sabbah, C.: Déformation isomonodromique et variétés de Frobenius, une introduction. Centre des Mathematiques, Ecole Polytechnique, U.M.R. 7640 du C.N.R.S., no. 2000-05, 251 pages

  19. Sch

    Schmid W.: Variation of Hodge structure: the singularities of the period mapping. Invent. Math. 22, 211–319 (1973)

    MATH  Article  ADS  MathSciNet  Google Scholar 

Download references

Author information



Corresponding author

Correspondence to Thomas Reichelt.

Additional information

Communicated by N. A. Nekrasov

Rights and permissions

Reprints and Permissions

About this article

Cite this article

Reichelt, T. A Construction of Frobenius Manifolds with Logarithmic Poles and Applications. Commun. Math. Phys. 287, 1145–1187 (2009).

Download citation


  • Manifold
  • Vector Bundle
  • Hodge Structure
  • Holomorphic Vector Bundle
  • Nilpotent Orbit